MAUDE Adverse Event Report: GYRUS ACMI, INC. SHOCKPULSE-SE LITHOTRIPSY SYSTEM; LITHOTRIPTOR, ULTRASONIC

GYRUS ACMI, INC. SHOCKPULSE-SE LITHOTRIPSY SYSTEM; LITHOTRIPTOR, ULTRASONIC
Model Number SPL-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The nurse reported to olympus that during an unknown procedure, when using shockpulse-se lithotripsy system a visible damage to the connector pin was detected and an error message was produced on the scope.The transducer receptacle was replaced as damaged pin was found inside the connector causing a procedural delay of 45 minutes and patient additionally sedated.The procedure was completed with a similar vendor device and no medical intervention was undertaken.No health hazards reported.
 
Additional Manufacturer Narrative
The device referenced in this report was returned to olympus for evaluation and the customer's allegation was not confirmed.The device was inspected and tested.It passed all the functional and output tests.It also passed the safety leakage test.Minor scratches and dings on the housing and front panel were noted.The root cause cannot be determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.Based on the results of the investigation, the reported issue was not confirmed.Damage to the receptacle is often due to user error.The user likely did not realize all connections are push/pull and instead the plug is twisted upon connection or removal.This action may result in damage to the pins (internal to the socket) and may crack or damage the housing.The event can be detected/prevented by following the instructions for use (ifu) which state: "connect the transducer to the generator by pressing the plug straight in.Caution do not twist or turn the plug." "connect the transducer to the generator by aligning the keyway of the transducer connector with the key way slot on the transducer receptacle on the front panel.Push straight in.Caution do not twist or turn the plug." this supplemental report includes a correction to d4 (udi number).Also, additional information has been added to h4.Olympus will continue to monitor field performance for this device.

Brand Name
SHOCKPULSE-SE LITHOTRIPSY SYSTEM
Common Device Name
LITHOTRIPTOR, ULTRASONIC
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17452690
Report Number3011050570-2023-00106
Device Sequence Number7288983
Product Code FEO
UDI-Device Identifier00855279005016
UDI-Public00855279005016
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K142428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSPL-S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown